Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 2, NWS Lubbock, TX

February 26, 202415 counties in Texas

NWS Lubbock, TX issued this high wind warning at Feb 26, 2024, 2:06 PM CST for 15 counties in Texas. It took effect at Feb 27, 2024, 9:00 AM CST. It was in force for 12 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2024, 2:06 PM CST (20:06 UTC)
In effect from
Feb 27, 2024, 9:00 AM CST
Expired
Feb 27, 2024, 9:00 PM CST
In force
12 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 12:23 PM CSTNON-TSTM WND GST 582 Ssw Muleshoe, TX
Feb 27, 12:53 PM CSTNON-TSTM WND GST 62Lubbock Int. Airport, TX
Feb 27, 12:54 PM CSTNON-TSTM WND GST 583 N Hart, TX
Feb 27, 1:05 PM CSTNON-TSTM WND GST 587 Ese Silverton, TX
Feb 27, 3:33 PM CSTNON-TSTM WND GST 588 Sw Sundown, TX
Feb 27, 3:33 PM CSTNON-TSTM WND GST 58Sundown, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3091 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WWUS74 KLUB 262006
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
206 PM CST Mon Feb 26 2024

TXZ021>023-027>029-270100-
/O.NEW.KLUB.HW.W.0002.240227T1500Z-240228T0300Z/
/O.CON.KLUB.WI.Y.0005.000000T0000Z-240227T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-
Including the cities of Littlefield, Plainview, Amherst, Farwell,
Tulia, Muleshoe, Happy, Hale Center, Friona, Hart, Bovina,
Dimmitt, and Olton
206 PM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 55 mph. For the High Wind Warning, west winds 35 to 45 mph 
  with gusts up to 60 mph expected.

* WHERE...Bailey, Hale, Lamb, Castro, Parmer, and Swisher Counties.

* WHEN...For the Wind Advisory, until 7 PM CST this evening. For the 
  High Wind Warning, from 9 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ033>035-039>041-270100-
/O.NEW.KLUB.HW.W.0002.240227T1500Z-240228T0300Z/
Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-
Including the cities of Morton, Meadow, Lubbock, New Home,
Levelland, Wolfforth, ODonnell, Plains, Whiteface, Wellman,
Denver City, Slaton, Sundown, Tahoka, and Brownfield
206 PM CST Mon Feb 26 2024

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Cochran, Hockley, Lubbock, Lynn, Terry, and Yoakum 
  Counties.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ024-030-270100-
/O.NEW.KLUB.WI.Y.0006.240227T1500Z-240228T0300Z/
/O.CON.KLUB.WI.Y.0005.000000T0000Z-240227T0100Z/
Briscoe-Floyd-
Including the cities of Silverton, Floydada, Lockney, and
Quitaque
206 PM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...For the first Wind Advisory, west winds 25 to 35 mph with 
  gusts up to 55 mph. For the second Wind Advisory, west winds 30 to 
  40 mph with gusts up to 50 to 55 mph expected.

* WHERE...Floyd and Briscoe Counties.

* WHEN...For the first Wind Advisory, until 7 PM CST this evening. 
  For the second Wind Advisory, from 9 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TXZ025-026-031-032-036>038-042>044-270100-
/O.NEW.KLUB.WI.Y.0006.240227T1500Z-240228T0300Z/
Hall-Childress-Motley-Cottle-Crosby-Dickens-King-Garza-Kent-
Stonewall-
Including the cities of Crosbyton, Memphis, Dickens, Lake Alan
Henry, Roaring Springs, Old Glory, Childress, Aspermont, Jayton,
Ralls, Dumont, Cee Vee, Kirkland, Spur, Guthrie, Post, Matador,
Turkey, and Paducah
206 PM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 50 to 55 mph 
  expected.

* WHERE...Childress, Cottle, Crosby, Dickens, Garza, Kent, King, 
  Motley, Stonewall, and Hall Counties.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

10
5 follow-up statements
150 
WWUS74 KLUB 270137
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
737 PM CST Mon Feb 26 2024

TXZ021>023-027>029-033>035-039>041-271200-
/O.CON.KLUB.HW.W.0002.240227T1500Z-240228T0300Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
Including the cities of Hart, Lubbock, Amherst, Happy, Plainview,
Muleshoe, Meadow, Morton, New Home, Sundown, ODonnell, Wolfforth,
Hale Center, Dimmitt, Olton, Slaton, Littlefield, Levelland,
Plains, Wellman, Tulia, Whiteface, Bovina, Brownfield, Friona,
Denver City, Tahoka, and Farwell
737 PM CST Mon Feb 26 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST 
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...The far southwest Texas Panhandle and most of the South 
  Plains.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ024>026-030>032-036>038-042>044-271200-
/O.CON.KLUB.WI.Y.0006.240227T1500Z-240228T0300Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Garza-Kent-Stonewall-
Including the cities of Ralls, Dickens, Dumont, Aspermont,
Floydada, Post, Jayton, Lake Alan Henry, Silverton, Roaring
Springs, Old Glory, Childress, Kirkland, Matador, Cee Vee,
Lockney, Spur, Memphis, Quitaque, Paducah, Crosbyton, Guthrie,
and Turkey
737 PM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...The far southeast Texas Panhandle, Rolling Plains, and 
  eastern South Plains.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

WCI
216 
WWUS74 KLUB 270853
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
253 AM CST Tue Feb 27 2024

TXZ024-030-036-272100-
/O.UPG.KLUB.WI.Y.0006.240227T1500Z-240228T0300Z/
/O.EXA.KLUB.HW.W.0002.240227T1500Z-240228T0300Z/
Briscoe-Floyd-Crosby-
Including the cities of Lockney, Crosbyton, Floydada, Quitaque,
Silverton, and Ralls
253 AM CST Tue Feb 27 2024

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST 
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Crosby, Floyd, and Briscoe Counties.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...High winds may can damage property and cause power 
  outages. Travel could be difficult, especially for high profile 
  vehicles. Blowing dust may cause localized poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ021>023-027>029-033>035-039>041-272100-
/O.CON.KLUB.HW.W.0002.240227T1500Z-240228T0300Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
Including the cities of Morton, Levelland, ODonnell, Wellman,
Hart, Bovina, Tahoka, Plains, Lubbock, Meadow, Plainview, Slaton,
Brownfield, Dimmitt, Olton, Tulia, Muleshoe, Wolfforth,
Littlefield, Denver City, New Home, Amherst, Farwell, Friona,
Sundown, Whiteface, Happy, and Hale Center
253 AM CST Tue Feb 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 
PM CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...All of the South Plains and much of the far southern Texas 
  Panhandle.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...High winds may can damage property and cause power 
  outages. Travel could be difficult, especially for high profile 
  vehicles. Blowing dust may cause localized poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ025-026-031-032-037-038-042>044-272100-
/O.CON.KLUB.WI.Y.0006.240227T1500Z-240228T0300Z/
Hall-Childress-Motley-Cottle-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Aspermont, Dumont, Kirkland, Jayton,
Childress, Turkey, Cee Vee, Lake Alan Henry, Old Glory, Post,
Roaring Springs, Memphis, Paducah, Matador, Guthrie, Spur, and
Dickens
253 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM 
CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Childress, Cottle, Dickens, Garza, Kent, King, Motley, 
  Stonewall, and Hall Counties.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MCZ
721 
WWUS74 KLUB 271258
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
658 AM CST Tue Feb 27 2024

TXZ021>024-027>030-033>036-039>041-272100-
/O.CON.KLUB.HW.W.0002.240227T1500Z-240228T0300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-
Including the cities of New Home, Hale Center, Meadow, Wellman,
Tahoka, Quitaque, Tulia, Plains, Muleshoe, Olton, Farwell,
Bovina, Whiteface, Ralls, Happy, Amherst, Lubbock, Friona,
Levelland, Crosbyton, Morton, Wolfforth, Slaton, ODonnell,
Lockney, Hart, Silverton, Denver City, Plainview, Floydada,
Littlefield, Dimmitt, Brownfield, and Sundown
658 AM CST Tue Feb 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...All of the South Plains and much of the extreme southern 
  Texas Panhandle.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...High winds may damage property and cause power outages. 
  Travel could be difficult, especially for high profile vehicles. 
  Blowing dust may cause localized reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ025-026-031-032-037-038-042>044-272100-
/O.CON.KLUB.WI.Y.0006.240227T1500Z-240228T0300Z/
Hall-Childress-Motley-Cottle-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Guthrie, Spur, Jayton, Paducah, Kirkland,
Aspermont, Old Glory, Turkey, Matador, Cee Vee, Memphis, Lake
Alan Henry, Dumont, Dickens, Childress, Roaring Springs, and Post
658 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...The Rolling Plains.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may cause localized 
  reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Sincavage
529 
WWUS74 KLUB 271940
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
140 PM CST Tue Feb 27 2024

TXZ021>024-027>030-033>036-039>041-280300-
/O.CON.KLUB.HW.W.0002.000000T0000Z-240228T0300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-
Including the cities of New Home, Hale Center, Meadow, Wellman,
Tahoka, Quitaque, Tulia, Plains, Muleshoe, Olton, Farwell,
Bovina, Whiteface, Ralls, Happy, Amherst, Lubbock, Friona,
Levelland, Crosbyton, Morton, Wolfforth, Slaton, ODonnell,
Lockney, Hart, Silverton, Denver City, Plainview, Floydada,
Littlefield, Dimmitt, Brownfield, and Sundown
140 PM CST Tue Feb 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...All of the South Plains and much of the extreme southern 
  Texas Panhandle.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...High winds may damage property and cause power outages. 
  Travel could be difficult, especially for high profile vehicles. 
  Blowing dust may cause localized reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ025-026-031-032-037-038-042>044-280300-
/O.CON.KLUB.WI.Y.0006.000000T0000Z-240228T0300Z/
Hall-Childress-Motley-Cottle-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Guthrie, Spur, Jayton, Paducah, Kirkland,
Aspermont, Old Glory, Turkey, Matador, Cee Vee, Memphis, Lake
Alan Henry, Dumont, Dickens, Childress, Roaring Springs, and Post
140 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...The Rolling Plains.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may cause localized 
  reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Sincavage
606 
WWUS74 KLUB 280249
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
849 PM CST Tue Feb 27 2024

TXZ021>024-027>030-033>036-039>041-280400-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-240228T0300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-
Including the cities of Bovina, Morton, Plainview, Muleshoe,
Meadow, Friona, Whiteface, Levelland, Denver City, Quitaque,
Plains, New Home, ODonnell, Silverton, Brownfield, Olton,
Wellman, Tulia, Amherst, Floydada, Tahoka, Lockney, Dimmitt,
Littlefield, Farwell, Wolfforth, Hale Center, Slaton, Sundown,
Ralls, Hart, Happy, Crosbyton, and Lubbock
849 PM CST Tue Feb 27 2024

...HIGH WIND WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

The threat has ended.

$$

TXZ025-026-031-032-037-038-042>044-280400-
/O.EXP.KLUB.WI.Y.0006.000000T0000Z-240228T0300Z/
Hall-Childress-Motley-Cottle-Dickens-King-Garza-Kent-Stonewall-
Including the cities of Paducah, Spur, Childress, Cee Vee,
Dickens, Jayton, Kirkland, Turkey, Lake Alan Henry, Guthrie,
Matador, Aspermont, Dumont, Old Glory, Post, Roaring Springs, and
Memphis
849 PM CST Tue Feb 27 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

The threat has ended. 

$$

12

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 26, 11:48 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 26, 11:48 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1148 AM CST Mon Feb 26 2024

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 235 AM CST Mon Feb 26 2024

Water vapor imagery at 2 AM showed a semi-dirty upper ridge just
east of the Four Corners ahead of a healthy plume of subtropical
high clouds. At the surface, a weak trough axis had pushed to our
east overnight but will redevelop west this afternoon in response
to pressure falls from strong westerly flow eroding the upper
ridge. This process will also result in a robust thermal ridge
bisecting the CWA from SW-NE complete with record highs for Lubbock
and Childress. NBM continues to lag the old school MOS with high
temps, so highs today were shifted closer to the warmer MET numbers
which depict Lubbock's first 90 degree day of the year. Similar to
yesterday, a scattering of high clouds should have little impact on
deep mixing potential today, so another windy day awaits for much of
the Caprock with strong winds favored generally along and north of
a Muleshoe to Floydada line where a Wind Advisory is valid. This
area delineates the southern periphery of a westerly low-level jet
generally favored to focus along the I40 corridor where 40-45 knots
of flow exists at 850 mb. Like Sunday, models including the HREF
mean appear too conservative with winds today, so speeds were nudged
higher than the NBM especially in the Wind Advisory. Even though the
boundary layer decouples this evening, westerly winds will remain
breezy overnight as the gradient flow tightens well south of
cyclogenesis in the central Great Plains. Very mild lows in the 50s
and some lower 60s look good in this pattern.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 235 AM CST Mon Feb 26 2024

A windy day continues to be on par for tomorrow. The surface
pressure gradient will tighten as a deep surface low pushes across
the Central Plains into the Midwest. Confidence in advisory level
wind speeds is high, but confidence is currently low for warning
criteria. NAM MOS is the only guidance to show the possibility for
high winds, and that would be confined to mostly Parmer and possibly
Castro counties. Winds are progged to be in the 50-60 knot range at
H700 tomorrow. Some winds will be able to mix to the surface, but
cloud cover will limit the amount of mixing as well as overall
surface winds. We will ultimately hold off on a High Wind Watch for
the time being. Winds will shift to the north after 00Z with the
passage of a cold front, and winds will continue to remain on the
breezy side thanks to 3 hour pressure rises 10+ mb. Surface winds
will quickly become more southeasterly by Wednesday
afternoon/evening as surface high pressure pushes eastward to
Missouri/Arkansas. Despite this wind shift, dewpoints will be slow
to recover. This will lead into the next event of interest. An upper
shortwave is progged to move push across the region late Wednesday
into Thursday. Models continue to hint at some precip developing
ahead of the upper trough and with the passage of the upper trough.
Overall surface moisture will be lacking and will have to mostly
rely on top-down moistening resulting in light precip at best. A
mixture of rain/snow will be possible initially with a transition to
mostly snow across our northwestern zones. Currently little to no
accumulation is expected. Quieter weather is expected late Thursday
through the weekend as upper flow becomes mostly zonal.

&&

.AVIATION...
(18Z TAFS)
Issued at 1141 AM CST Mon Feb 26 2024

VFR conditions expected at all three sites this afternoon.
However, there could be some pockets of patchy blowing dust that
could reduce visibility at times due to gusty winds up to 35
knots. LLWS of 45 to 50 knots at around 1200 feet is expected at
all sites this evening into tomorrow morning. MVFR conditions are
possible tomorrow morning into the afternoon due to gusty winds
and blowing dust reducing visibility.

&&

.FIRE WEATHER...
Issued at 235 AM CST Mon Feb 26 2024

Widespread critical fire weather is likely today as strong westerly
winds of 20 to 35 mph develop on the Caprock and extend into the far
southeast Texas Panhandle. The strongest winds of 30 to 35 mph at
the 20-foot level are expected north of a Muleshoe to Floydada line
where a few gusts could reach 55 mph. Combined with record highs in
the upper 80s to lower 90s and very low RH values of 10 to 15
percent, conditions will be favorable for wildfire spread. ERCs
continue to rise to at or above normal levels and recent fire
activity confirms this state of fuels. A Red Flag Warning is in
effect today from 11 AM until 7 PM for all counties except Kent,
Stonewall, Dickens, King, and Cottle.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM CST this evening for TXZ021>031-
033>036-039>042.

Wind Advisory until 7 PM CST this evening for TXZ021>024-027>030.

Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ021>044.

&&

SHORT TERM...93
LONG TERM....51
AVIATION...10
Hazardous weather outlook, Feb 26, 3:04 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
304 AM CST Mon Feb 26 2024

TXZ021>044-270915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
304 AM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Strong westerly winds of 30 to 35 mph with gusts to 55 mph along
with blowing dust will develop later this morning across the far
southwest Texas Panhandle and northern South Plains. A Wind Advisory
is in effect for these areas from 11 AM until 7 PM.

A Red Flag Warning is in effect today from 11 AM until 7 PM for all
counties except Kent, Stonewall, Dickens, King, and Cottle.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread critical fire weather conditions are expected to develop
once again Tuesday as very warm, dry and windy conditions overspread
the region. A Fire Weather Watch remains in effect for all areas
Tuesday afternoon and evening.

Westerly winds of 30 to 40 mph with gusts of 50 to 60 mph are
expected region wide on Tuesday. Blowing dust is likely, mainly on
the Caprock.

A light wintry mix is possible Thursday morning over portions of the
South Plains. Wintry accumulations are uncertain at this time.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:01 AM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Floyd, Hale, Lamb and 2 more17 hr
Feb 26, 2:20 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Crosby and 13 more17 hr
Feb 26, 2:06 PM CSTWind AdvisoryLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more31 hr
Feb 26, 2:17 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more31 hr

Nearby

High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.